Blood test back GP says they are in range, taking 30/40 mcg T3 + multi Vit Holland /barrett

B 12 298 ( 150 - 900 )

Serum Folate >24.8 ug/L ( 3.1 - 19.9)

Ferittin 24 ug/L ( 11 - 307 )

TSH 0.57 mu/L ( 0.3 - 4.2 )

T4 0.3 pmol/L ( 12 - 22 )

T3 5.5 pmol/L ( 3.1 - 6.8)

My throat is sore most of the time/dry mouth/fat tongue/eyes and ears bad/not sleeping well,in fact like a lot of others feeling rough, although the Endo done these test he is not seeing me until mid January!! I would be grateful if any won knows when you are low on vit as we have to take GP word on being in range and OK!!!!!!!!!!

Thank you in anticipation friends wakeham.

11 Replies

oldestnewest
  • Your B12 is much too low. It really needs to be above 500 to avoid neurological problems. This will also affect your energy and how your body uses thyroid hormones. You would probably benefit from taking a supplement of B12 containing the other B vitamins too. B12 deficiency can also result in insomnia.

    Your ferritin (stored iron) is also too low. It really needs to be above 90 in order for your body to be able to use thyroid hormones properly. No wonder you are feeling unwell!

    As your T4 is so low I am assuming you are taking T3?

    Hope this helps

    Carolyn x

  • Thank you Carolyn for your help, this is what I thought but my GP was adamant that I was in range and that there was not a problem she even cut my T3 down by 10 mcg as she thought that she must get T4 up. But as I said to her there must be a problem else where to make me feel so tired and have these hot sweats all the time! So I will try and get her to see it my way! But I can't find a chart to tell us what our vitamins ect should be within reason. Thank you for your time.Regards wakeham.

  • Hi Wakeham,

    I am no expert by the way, but your high Folate & low Vit B12 leapt out at me....high folate levels interfere with Vitb12 metabolic functions & can mask Vit B12 deficiency, did you have a full blood panel as well ?

    if so look for the MCV levels & post them , I would expect a high result but could be wrong...your symptoms of dry mouth, fat tongue, not sleeping well ect, all could point towards Vit B12 deficiency...and your Ferritin is very much on the low side for someone who is Hypothyroid...

    Cant say anything re Thyroid results as your on T3 only! (only know would expect T4 to be low).....

    If those results were mine I wouldn't be happy & would arrange an appointment with a GP to discuss them...but I would make sure it was with the most open & receptive to discussion GP in the surgery, or it would be a fruitless journey with some of em...

    xxx

    Loopy

  • Thanks Loopy I will try with the GP because I just can't go on like this thank you for your time. Regards wakeham

  • Hi It is hard to understand why you are not on T4, Levo and quite a high dose of it too! Have you tried phoning the Endo`s secretary to see if you can see him earlier? If you ask for a last minute ? cancellation, you would most likely get one. Failing that e mail the secretary to ask them to give the endo a letter, on the email, explaining the problems. I hope that helps. I am not surprised you feel dreadful!

    Jackie

  • If you are on T3 alone you will have a low T4. T4 is the inactive hormone which should convert to T3 which is the active hormone. Some people are poor converters from T4 to T3 and that is why some have to take T3 alone.

  • Wakeham,

    I think your T3 should be increased but the endocrinology/GP's are set on us being 'within range' despite not feeling better.

  • I think your hot sweats are the same as mine, I think they are adrenal rushes that is your bodies way of saying "I need some T3, go and get some.....". Since I went on to a decent dose of T3 only medication these sweats have come under control, however if I forget a dose they are back plaguing me again. If T3 is suiting you better, you do not need to take any T4. My body cannot convert T4 to T3 so I take only T3 medication. It sounds to me like you need more T3, blood tests are not the over ruling thing in this illness, its how you feel.

    Having suffered the hot flushes for years I know how debilitating they are. Hope you feel better soon,

    Heather

  • Hi heather,shaws and jackie thank you for your help, I have had these hot/sweats now for 2yearsbefore my h/sweats, they say that it is not the change, (I'm 64 now) but they just don't find the answer! I'm on T3 as I seemed not to be able to convert the T4. and my endo then wanted me on one or the other! When T3 was higher at 50 mcg I spread over day 20 mcg at 6-30 am then in 3x10 till 5-00 pm My tongue and throat were only a problem when I was really tired!! I lost a little weight (not a lot) but I slept better and felt better in myself then I went out of range on T3 so GP then cut me down even though I said the Endo told me the only test that we have to look at now was T3 she wanted to get T4 up! I saw registrar for Endo at the end of September he done blood test etc made an appointment in January and hasn't contacted me since! It would be nice if the at least had a chat with us!!

    Thank you all once again. wakeham

  • Hi Wakenham,

    Clearly you need to be on a higher dose of T3, particularly as you say you were so much better then. However you will have to "manage the blood tests" so that they do not show you out of range. Ideally you should not take any T3 on the day that you have the blood test, and also cut right down on T3 the day before if at all possible. If you have taken any T3 on the day of the test it will show you as high and they will want to cut down again. There is no point in taking any T4 if you cannot convert it despite what GP says. I have absolutely no T4 in my body at all. Normally a full replacement dose is regarded as 60 mcg split down like you are taking it.

    Keep fighting for a larger dose of the T3, push your GP to follow your Endo's lead as he seems to know what you need.

    Heather

  • Thanks Heather I will try my best.

    Wakeham

You may also like...